MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BARD PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BARD PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer that needle guides in the picc kit are not allowing an easy safe passage of the needle.The plastic is preventing the needle from going all the way through the needle guide and shearing small bits of plastic from the needle guide.Not able to use needle guide and impacts the needle.Customer states it¿s all needle guides in all the kits.No other information was provided.A specific number of affected devices or patients was not provided by the complainant.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty advancing the needle into the needle guide was confirmed and was determined to be manufacturing related.The products returned for evaluation were two 21ga pinpoint gt needle guides.Sample 1 appeared to exhibit some deformation.Sample 2 exhibited some plastic deformation and excess flash on the needle guides 0.5cm and 2cm.An attempt to pass a non-complainant 21ga needle through each of the needle guides revealed some resistance during advancement.Microscopic inspection of the needle guides revealed the proximal end was slightly overlapped.Plastic deformation and excess flash were observed on both sets of needle guides.The excess flash and overlapping of the proximal end of the needle guide likely occurred during device manufacture.The investigation will be forwarded to the manufacturing site for evaluation.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by the customer that needle guides in the picc kit are not allowing an easy safe passage of the needle.The plastic is preventing the needle from going all the way through the needle guide and shearing small bits of plastic from the needle guide.Not able to use needle guide and impacts the needle.Customer states it¿s all needle guides in all the kits.No other information was provided.Eight samples were returned for investigation.This report addresses all eight devices.

Brand Name
BARD PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20041594
Report Number3006260740-2024-04617
Device Sequence Number18126126
Product Code LJS
UDI-Device Identifier00801741154713
UDI-Public(01)00801741154713
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer10/21/2024
02/10/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/18/2024
02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown